Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS Norman, OK

March 11, 2001Jefferson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 11, 2001, 7:50 PM CST for Jefferson County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 11, 2001, 7:50 PM CST (01:50 UTC)
Expired
Mar 11, 2001, 8:30 PM CST
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 120152
SVROKC
OKC067-120230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CST SUN MAR 11 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 830 PM CST

* AT 750 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9   
MILES WEST OF RYAN...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...HASTINGS...RYAN...
  SUGDEN AND WAURIKA

HAIL TO THE SIZE OF QUARTERS WAS REPORTED 5 MILES SOUTH OF 
PETROLIA... IN CLAY COUNTY TEXAS... AT 748 PM.

LAT...LON 3429 9813 3402 9809 3397 9790 3407 9785
          3429 9785

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:40 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 11, 3:40 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CST SUN MAR 11 2001

STRONG UPPER SYSTEM OVER SOUTHEAST COLORADO WILL BE LIFTING OUT
ACROSS THE CENTRAL AND SOUTHERN PLAINS OVERNIGHT. AS IT DOES SO...
LOOKING FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
WESTERN SECTIONS LATE THIS AFTERNOON/EVENING AND SPREAD EAST. QUITE
A BIT OF HIGH BASED SHOWER ACTIVITY HAS DEVELOPED IN THE DRIER AIR
OVER WESTERN TEXAS WHERE AIRMASS HAS BEEN DESTABILIZING.
MEANWHILE... SLOWLY OOZING COLD FRONT EXTENDING ACROSS PORTIONS OF
WESTERN OKLAHOMA WILL PICK UP A LITTLE MORE SPEED LATER TONIGHT AS
THE UPPER SYSTEM LIFTS OUT OF THE AREA. LOOKS LIKE TEMPS WILL REMAIN
WARM ENOUGH TO KEEP PCPN LIQUID ACROSS NORTHWEST OKLAHOMA TONIGHT.
ALL OF THE PCPN EXPECTED TO EXIT THE FA BY MORNING. A SECOND WAVE
ROTATES THROUGH THE AREA MONDAY NIGHT BUT LOOKS LIKE MOST OF THE
MOISTURE SHOULD BE SCOURED OUT BY THE FIRST WAVE... THUS LEAVING
LITTLE CHANCE FOR ANY SIGNIFCANT PCPN. DUE TO HEAVY CLOUD COVER OVER
CENTRAL AND NORTHERN SECTIONS TODAY... TEMPS ON MONDAY NOT EXPECTED
TO BE MUCH COOLER. IN THE EXTENDED PERIODS...DRY WEATHER EXPECTED TO
PERSIST THROUGH WEDNESDAY. HOWEVER... WILL SEE ANOTHER CHANCE FOR
SHOWERS/TSTMS ON THURSDAY AS ANOTHER WAVE IS FORECAST TO DIG
SOUTHEAST INTO THE SOUTHERN ROCKIES AND THEN MOVE INTO THE SOUTHERN
PLAINS.

FCSTID = 32
OKC   44  55  36  62 /  60   0   0   0
HBR   39  57  36  63 /  40   0   0   0
SPS   43  60  38  65 /  60   0   0   0
GAG   32  52  30  60 /  40   0   0   0
PNC   41  52  35  59 /  60   0   0   0
DUA   50  58  37  64 /  70   0   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Mar 11, 7:47 PM CST, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CST SUN MAR 11 2001

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    2 NW HENRIETTA            TX   .75 INCH HAIL
03/11/01   CLAY                           PUBLIC REPORT

0737 PM    5 S HENRIETTA             TX   .88 INCH HAIL
03/11/01   CLAY                           AMATEUR RADIO REPORT

0737 PM    5 NW HENRIETTA            TX   .88 INCH HAIL
03/11/01   CLAY                           AMATEUR RADIO REPORT

0748 PM    5 S PETROLIA              TX   1.00 INCH HAIL
03/11/01   CLAY                           AMATEUR RADIO REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:50 PM CSTSevere Thunderstorm WarningOUNCaddo, Grady40 min
Mar 11, 11:37 PM CSTSevere Thunderstorm WarningOUNGarvin, McClain38 min
Mar 12, 1:06 AM CSTSevere Thunderstorm WarningOUNHughes39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.